Alert archive / Pennsylvania / Flash Flood Warnings in 2018
Flash Flood Warning 56, NWS Binghamton, NY
NWS Binghamton, NY issued this flash flood warning at Sep 10, 2018, 1:55 PM EDT for Bradford County, Pennsylvania. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 10, 2018, 1:55 PM EDT (17:55 UTC)
- Expired
- Sep 10, 2018, 5:00 PM EDT
- In force
- 3 hr
- Issued by
- NWS Binghamton, NY
- Area
- Storm-based polygon
- Flood severity
- None
County Bradford County, PA
The radar
The Binghamton radar (KBGM), 72 km from the middle of the area, began a volume at 17:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 5.9 hours before the alert went out and 241 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1082 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 90 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
068
WGUS51 KBGM 101755
FFWBGM
PAC015-102100-
/O.NEW.KBGM.FF.W.0056.180910T1755Z-180910T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Binghamton NY
155 PM EDT MON SEP 10 2018
The National Weather Service in Binghamton has issued a
* Flash Flood Warning for...
Southeastern Bradford County in northeastern Pennsylvania...
* Until 500 PM EDT.
* At 152 PM EDT, Doppler radar indicated that rain heavy at times
was across the warned area. Up to two inches of rain have already
fallen. Reports have been received of streams running at bankful
and still rising. Additional rainfall amounts of an inch are
possible in the warned area which likely will lead to flash
flooding.
* Some locations that will experience flooding include...
Wilmot, Hollenback, Wyalusing, Monroe, New Albany, Overton,
Monroeton, Sugar Run, Franklindale and South Branch.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to higher ground now. Act quickly to protect your life.
A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.
&&
LAT...LON 4155 7630 4157 7662 4176 7660 4172 7618
4154 7622
$$
DJNWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this flash flood warning went out at Sep 10, 1:54 PM EDT, 1 minute earlier.
Area forecast discussion, Sep 10, 1:54 PM EDT, 1 minute before
Area Forecast Discussion
National Weather Service Binghamton NY
154 PM EDT Mon Sep 10 2018
.SYNOPSIS...
Rain will persist today, heavy at times this afternoon through
evening, then diminishing to showers into Tuesday morning.
Smaller chances of showers and thunderstorms will continue the
rest of the week with gradually warming temperatures.
&&
.NEAR TERM /THROUGH TUESDAY/...
1140 AM Update...
Rain has overspread the whole area at this point. Thus far,
radar has been significantly underestimating the amount of
rainfall - by 30-40 percent in most cases - due to the thick
warm cloud layer with strong moist low level jet above the
inversion. We have had a couple of road closures in Bradford
County, and small stream/creek rises are underway from the Twin
Tiers southward. So far, a Flood Advisory has been issued for
Bradford County, and we are monitoring for anything worse.
Rainfall thus far though has been mostly well-handled with minor
impacts. However, a slug of moderate rainfall continues in
southwest to central PA, and is inbound so we will have to
continue watching things closely.
Previous discussion...
Main concerns in the near term remain focused on the widespread
area of rain lifting north across NY/PA today with steady
moderate rain and embedded heavier bursts at times...and more
convective heavy rain showers later this afternoon and into the
evening hours with the threat for localized flooding. The Flood
Watch remains in effect, and as been extended until 2 am for the
srn tier of NY/ne PA...and until 8 am Tuesday morning for
central NY. The threat of heavy downpours in thunderstorms and
some training of cells is possible this evening and maybe into
the early overnight hours. For this reason...the watch has been
extended.
Surface low over the Ohio Valley and associated upper low in srn
MI will lift slowly to the n/ne today as a warm front extending
to the east gradually moves nwd across PA/NY. Strong divergence
aloft and a robust supply of deep moisture from the south
getting advected into an area of strong layer lifting will
support the steady moderate rain with at least a couple hours of
heavy rain over much of the region. Rainfall rates will be 0.1
to 0.25" per hour...and as high as 0.5" per hour this morning
and into the early afternoon. An area of instability aloft is
expected to form across the forecast area later this afternoon
and into the evening hours, with plenty of moisture available
for scattered showers and thunderstorms...and embedded heavier
downpours. There is also some indication of the potential for
training with storm motion becoming parallel to the mean flow
late this evening and during the early overnight hours.
Rain showers will taper off later tonight and Tuesday morning as
high pressure and a much drier air mass build in from the west.
May see a few light rain showers or weak isolated thunderstorms
Tuesday afternoon. Temperatures will be much warmer on Tuesday
with highs topping out in the lower to mid 70s.
&&
.SHORT TERM /TUESDAY NIGHT THROUGH WEDNESDAY NIGHT/...
The frontal boundary which moves through Tuesday will decay to
our south as surface high pressure builds into New England.
This boundary coupled with the heating of the day and some
moisture may trigger isolated to scattered showers and storms in
the afternoon and evening on Wednesday. Overall, the coverage
seems to have increased on the models since yesterday across
northeastern PA with a large number of ensemble members
developing a cluster of storms in the afternoon and evening
hours. Rain chances have been raised across northeastern PA to
account for this. Both shear and instability look very limited,
so no strong storms are expected. Low temperatures look to be
around 60 with highs in the upper 70's on average.
&&
.LONG TERM /THURSDAY THROUGH SUNDAY/...
Overall, the general setup remains unchanged with a surface high
to our north on Thursday with a decaying boundary to our south.
The GFS still appears to be overdone on the storm coverage in
the afternoon and evening across the region with the majority of
ensembles and operational models keeping storm coverage
isolated. By Friday, the frontal boundary becomes even more
diffuse keeping storm coverage fairly low. The one exception
would be if some slight moisture advection from Florence begins
to to occur in the Southern Tier and northeast PA that could
lead to slightly higher storm coverage. Overall, the theme
remains the same for Thursday and Friday will have a mix of sun
and clouds with the threat for a quick shower or thunderstorm
each day, by no means a washout.
Blended model guidance appears to have a good handle with limited
spread of data which all suggest overnight lows will generally be in
the low to mid 60's each night. However, a look at the modeled
boundary layer temperatures show the blended model guidance
looks a touch cool with the daytime highs. Highs should be
around 80 each day. Winds look fairly light throughout the
period at around 10 mph or less.
Saturday through Sunday:
Current indications are from the operational models and
respective ensembles is that moisture from Florence for the most
part will stay south of the region. However, a cold front will
move toward the region with high pressure departing offshore
Sunday. Some limited return moisture will contribute to a chance
for some scattered showers and thunderstorms. Highs still look
to be around 80 with lows generally in the low 60's.
It should be noted that a small cluster of ensemble members do bring
more in the way of moisture from Florence into the region this
weekend into early next week. These are currently the outliers
and not the expectation at this time. A lot of uncertainty is
still present with the track of Florence and if any moisture
will head northward into our region.
&&
.AVIATION /18Z MONDAY THROUGH SATURDAY/...
18Z Update...
Restrictive conditions continue as a moist system impacts the
region. Terminals will either fluctuate into or persist at fuel
alternate required levels with waves of rain through early
evening. Also, low level wind shear remains an issue as jet not
far off the surface continues to pump in this moisture.
Overnight, rain will become more off- and- on showers, but
ceilings will lower into IFR levels for most terminal; exception
may be KSYR which will tend to remain fuel alternate required
between 1-2 kft agl. LIFR not out the question, especially KELM.
Conditions will be slow to improve in the morning. KSYR will
probably sneak into higher end MVFR prior to 18Z but the other
terminals are likely to remain fuel alternate.
Outlook...
Tuesday afternoon through Friday...Brief restrictions in
isolated showers/thunderstorms possible.
Friday night through Saturday...Mainly VFR.
&&
.BGM WATCHES/WARNINGS/ADVISORIES...
PA...Flood Watch through late tonight for PAZ038>040-043-044-047-
048-072.
NY...Flood Watch through Tuesday morning for NYZ009-015>018-023-025-
036-037-044>046-057.
Flood Watch through late tonight for NYZ022-024-055-056-062.
&&
SYNOPSIS...BJT/MDP
NEAR TERM...BJT/MDP
SHORT TERM...MWG
LONG TERM...MWG
AVIATION...MDPHazardous weather outlook, Sep 10, 3:29 AM EDT, 10 hours 26 minutes before
Hazardous Weather Outlook National Weather Service Binghamton NY 329 AM EDT Mon Sep 10 2018 NYZ022-024-055-056-062-PAZ038>040-043-044-047-048-072-110730- Steuben-Chemung-Tioga-Broome-Sullivan-Bradford-Susquehanna- Northern Wayne-Wyoming-Lackawanna-Luzerne-Pike-Southern Wayne- 329 AM EDT Mon Sep 10 2018 ...FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... This Hazardous Weather Outlook is for central New York and northeast Pennsylvania. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NYZ009-015>018-023-025-036-037-044>046-057-110730- Northern Oneida-Yates-Seneca-Southern Cayuga-Onondaga-Schuyler- Tompkins-Madison-Southern Oneida-Cortland-Chenango-Otsego-Delaware- 329 AM EDT Mon Sep 10 2018 ...FLOOD WATCH IN EFFECT THROUGH TUESDAY MORNING... This Hazardous Weather Outlook is for central New York. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. Hazard weather is not expected later Tuesday through Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Sep 10, 9:36 AM EDT, 4 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
936 AM EDT MON SEP 10 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0934 AM FLOOD NEW ALBANY 41.60N 76.44W
09/10/2018 BRADFORD PA 911 CALL CENTER
WATER ACROSS ROADWAY (ROUTE 220)
&&
BJGLocal storm report, Sep 10, 10:28 AM EDT, 3 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
1028 AM EDT MON SEP 10 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1023 AM HEAVY RAIN 4 W NEW ALBANY 41.60N 76.52W
09/10/2018 M1.42 INCH BRADFORD PA TRAINED SPOTTER
1.42" SINCE MIDNIGHT, 2.30" SINCE 5PM SUNDAY
&&
BJGLocal storm report, Sep 10, 10:44 AM EDT, 3 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
1044 AM EDT MON SEP 10 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1039 AM FLOOD 1 S NEW ALBANY 41.60N 76.44W
09/10/2018 BRADFORD PA 911 CALL CENTER
ROUTE 220 JUST SOUTH OF NEW ALBANY CLOSED DUE TO
FLOODING
&&
BJGLocal storm report, Sep 10, 11:12 AM EDT, 2 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
1112 AM EDT MON SEP 10 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1106 AM HEAVY RAIN SOUTH CORNING 42.12N 77.04W
09/10/2018 M2.50 INCH STEUBEN NY TRAINED SPOTTER
2.50" STORM TOTAL SINCE SUNDAY EVENING
&&
BJGLocal storm report, Sep 10, 1:14 PM EDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
114 PM EDT MON SEP 10 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0113 PM HEAVY RAIN CAMERON MILLS 42.18N 77.37W
09/10/2018 M2.00 INCH STEUBEN NY PUBLIC
STORM TOTAL SO FAR.
&&
BJGLocal storm report, Sep 10, 1:39 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
139 PM EDT MON SEP 10 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0138 PM HEAVY RAIN 1 W MASONVILLE 42.25N 75.38W
09/10/2018 M1.87 INCH DELAWARE NY TRAINED SPOTTER
STORM TOTAL SINCE MIDNIGHT
&&
BJGThe office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 10, 10:38 AM EDT | Areal Flood Advisory | BGM | Bradford | 4 hr |
| Sep 10, 5:00 PM EDT | Areal Flood Advisory | BGM | Bradford | 3 hr |
Nearby
Flash Flood Warnings in Pennsylvania, 2018Every flash flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.